Hail, Menard
- When
- February 3, 10:43 AM CST
- Where
- Menard County, Oakford
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.100, -89.967
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Feb 3, 2:52 AM CST, 7 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 252 AM CST MON FEB 3 2003 MOST CHALLENGES THIS FORECAST WILL BE IN THE FIRST PERIOD...WITH THE WEATHER ASSOC WITH THE LOW PRESSURE SYSTEM AFFECTING THE MIDWEST TODAY. IN ITS WAKE...TEMPERATURE TRENDS AND TONIGHT/S WIND SPEEDS WILL BE THE MAIN CONCERN. MODELS ARE IN GOOD AGREEMENT...WITH THE ETA SHOWING THE BEST RUN-TO-RUN CONSISTANCY OVER THE PAST FEW CYCLES. WILL FOLLOW THE ETA FORECAST CLOSELY. LOW PRESSURE OVER NORTH-CENTRAL MISSOURI ATTM IS EXPECTED TO DEEPEN AS IT TRACKS NORTHEAST INTO CRL LOWER MI BY MIDNIGHT TONIGHT. 130KT+ JET MAX ACRS THE SRN PLAINS THIS AFT IS EXPECTED TO INTERACT WITH INCREASING MOISTURE TO PRODUCE THUNDER CHANCES ALONG THE SFC COLD FRONT. INSTABILITY PARAMETERS DO NOT SHOW MUCH HELP...BUT IMPRESSIVE WIND FIELD SHLD AID IN CHANCE OF LOW-TOPPED CONVECTION WITH THE FRONT. THIS THREAT COMING TOGETHER ACRS ERN ILX CWA. FARTHER WEST...FNT WILL ALREADY BE EAST OF THE AREA BEFORE BETTER MOISTURE IS AVAILABLE. THIS PROVIDES DECREASING RAIN CHANCES TO THE WEST TODAY. WRN AREAS...HOWEVER...WL SEE TRANSITION TO SNOW SOUNDING SOONER WITH BETTER CHANCES FOR WRAP AROUND SNOWS. FCST SOUNDINGS SUGGEST SNOW ACRS PIA/SPI AREAS AROUND 00Z. BY THEN...SYSTEM IS QUICKLY EXITING TO THE NORTHEAST. NWRN CWA MAY SEE A QUICK INCH BEFORE ACCUM SNOW END SHORTLY AFT MIDNIGHT. NEXT CONCERN WITH THIS SYSTEM WL BE WINDS TONIGHT. VRY WINDY CONDITIONS ARE EXPECTED...BUT MODEL GUIDANCE SUGGESTS WINDS TO STAY BELOW ADVISORY CRITERIA. NO HEADLINE EXPECTED ATTM. MOST DRAMATIC AFFECT THIS SYSTEM WL HAVE ON OUR AREA IS TEMPS. AFTER TEMPS IN THE 40S AND 50S YESTERDAY AND TODAY...WL SEE READINGS ONLY IN THE 20S TO LOWER 30S TUE...AND LOWS IN THE SINGLE DIGITS AT MOST LOCATIONS WED MORN. EXTENDED FORECAST SHOWS A SERIES OF WAVES ROUNDING THE POLAR VORTEX...WITH PERIODIC LOW PRECIPITATION CHANCES AND DIPS IN TEMPERATURES. NEXT FNT IS FORECAST FOR LATE WED AND THU...AND ANOTHER SUN. LACK OF MOISTURE SUGGESTS ONLY LOW SNOW CHANCES. AGAIN...MAIN AFFECT WL BE TEMPS. BEHIND EACH FNT...ANOTHER SHOT OF CANADIAN AIR WL BRING A REINFORCEMENT OF WINTER AIR. .ILX...NONE. PLAHMER
ILZ027>031-036>038-040>057-061>063-066>068-071>073-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CST MON FEB 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL SWEEP QUICKLY ACROSS THE MIDDLE MISSISSIPPI VALLEY INTO THE GREAT LAKES TODAY AND TONIGHT. WARM...MOIST AIR WILL CONTINUE TO BE DRAWN NORTHWARD AHEAD OF THIS SYSTEM PRODUCING A POTENTIAL FOR THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS. WIND GUSTS WITH SOME OF THE STRONGER STORMS MAY REACH 45 MPH. AS THE STORM RETREATS TO THE NORTHEAST... STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL OVERSPREAD THE REGION. A BRIEF PERIOD OF SNOW IS ALSO POSSIBLE BEFORE THE PRECIPITATION ENDS. ALTHOUGH...ACCUMULATIONS ARE EXPECTED TO BE GENERALLY LESS THAN AN INCH...THE COMBINATION OF STRONG WINDS AND SNOW MAY LEAD TO LOCALIZED REDUCTIONS IN VISIBILITY FOR TRAVELERS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX (ALL IN LOWER CASE) BARKER
The Lincoln radar (KILX), 54 km away, was scanning. The volume nearest the first event began at 16:43 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345593.